MAUDE Adverse Event Report: GYRUS ACMI, INC. SINGLE USE ASPIRATION NEEDLE; BRONCHOSCOPE ACCESSORY

GYRUS ACMI, INC. SINGLE USE ASPIRATION NEEDLE; BRONCHOSCOPE ACCESSORY
Model Number NA-403D-2021
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 establishment name: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported the single use aspiration needle punctured the scope sheath and was damaged during an unidentified procedure.The procedure was completed with a similar device.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was not returned to olympus because the customer discarded it, so the investigation is solely based on information and photos provided by customer.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, olympus was able to confirm the customer request and determined the following: - the sheath was deformed and there was a hole in the outer tube.- the distal tip of the needle was deformed.A definitive root cause for the malfunction cannot be identified.The event can be prevented by following the instructions for use which state: "do not withdraw the preview flex needle from the guide sheath if resistance to withdrawal is encountered.Reduce the angulation of the endoscope and withdraw the preview flex needle and the guide sheath together from the endoscope.Do not angulate/flex the bending section of the endoscope while the needle is protruding from the instrument channel of the endoscope.This could cause patient injury such as perforation, excessive bleeding, mucosal damage, and/or endoscope and device damage.Do not forcibly advance the device if excessive resistance to insertion is encountered.This could cause patient injury such as perforation, excessive bleeding, mucosal damage, and/or endoscope and device damage.Reduce the angle of the endoscope until the device passes smoothly." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ASPIRATION NEEDLE
Common Device Name
BRONCHOSCOPE ACCESSORY
Manufacturer (Section D)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer (Section G)
GYRUS ACMI, INC.
9600 louisiana avenue north
brooklyn park MN 55445
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18973444
Report Number3011050570-2024-00115
Device Sequence Number6693944
Product Code KTI
UDI-Device Identifier00821925042513
UDI-Public00821925042513
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
K171232
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNA-403D-2021
Device Lot NumberKR387760
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date03/25/2024
Supplement Report FDA Received Date06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown